| Catalog Number |
0134113 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Injury (2348)
| Date of Event |
06/27/2011
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix l/p on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against composix l/p.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the patient id.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2009) is considered to be a best estimate.This supplemental emdr represents the bard/davol mesh ¿ composix l/p (device #3).An additional emdr's were submitted to represent the bard/davol mesh ¿ composix l/p (device #1 & device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix l/p on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against composix l/p.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2009 - patient was diagnosed with recurrent symptomatic umbilical hernia thereby underwent laparoscopic repair with implant of two composix l/p mesh (device #1 & #2).Per op notes, "the composix l/p mesh (device #1 & #2) were placed and sutured." (b)(6) 2010 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device #3).Per op notes, "a composix l/p mesh (device #3) was placed, sutured and tacked." (b)(6) 2011 - patient was diagnosed with abdominal pain thereby underwent open repair with explant of composix l/p meshes (device #1, #2 & #3) and implant of synthetic mesh.Per op notes, "two pieces of old mesh (device #1 & #2) were removed.A large mesh (device #3) was also removed entirely with tackers.".